Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jul 11, 2021, 7:59 PM EDT for Meigs County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 7:59 PM EDT (23:59 UTC)
- Expired
- Jul 11, 2021, 8:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
County Meigs County, TN
The radar
The Northeast Alabama radar (KHTX), 127 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
025 WWUS84 KMRX 112359 SPSMRX Special Weather Statement National Weather Service Morristown TN 759 PM EDT Sun Jul 11 2021 TNZ083>085-120045- Rhea TN-Meigs TN-McMinn TN- 759 PM EDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RHEA...CENTRAL MEIGS AND NORTHWESTERN MCMINN COUNTIES UNTIL 845 PM EDT... At 759 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Dayton, moving northeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Decatur, Old Washington, Clear Water, Peakland and Big Spring. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3544 8499 3566 8480 3551 8462 3535 8488 TIME...MOT...LOC 2359Z 215DEG 23KT 3543 8490 $$ JLB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 11, 7:27 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 11, 7:27 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 727 PM EDT Sun Jul 11 2021 .UPDATE... FOR 00Z AVIATION. && .SHORT TERM... (Tonight and Monday)... -Warm and humid with scattered showers and thunderstorms with greatest coverage in the afternoon hours -Isolated damaging winds possible with any stronger storms along with heavy rainfall and the possibility of localized flooding We remain in a relatively stagnant pattern between an upper low over the Mississippi Valley and a ridge to our east. We will continue to be in a rather warm and moist air mass for the short term period. Scattered showers and thunderstorms this afternoon will wane overnight with the loss of heating, before coverage ramps up again Monday. The greatest coverage will be during peak heating again on Monday when convective energy will be highest. A few of the storms may become strong this afternoon and again Monday, with strong gusty winds and heavy rainfall the main threats. Any area that sees repeated or prolonged heavy rainfall will be at risk for localized flooding. These threats will be highlighted in the HWO. LW .LONG TERM...(Monday Night through Sunday)... Key Messages: 1. Scattered to numerous showers and thunderstorms are expected early in the week and next weekend with decreased rain chances mid- week. Locally heavy rainfall and isolated flooding remain of concern through Tuesday. 2. Seasonally hot and humid temperatures are expected through the period, typical of mid-July. Monday Night through Thursday At the start of the period, a mid/upper trough and closed low will be centered near the Mississippi River Valley with a near 6,000 meter 500mb high over the western Atlantic. At the surface, weak low pressure will be centered over Illinois with the Bermuda High strengthening to over 1,025mb. This initial setup will keep Southern Appalachia in a warm, moist pattern via broad southwesterly flow and slightly above normal 500mb heights of 5,900 to 5,920 meters. As such, lingering convection from Monday will start PoPs at the beginning of the period, especially over the higher terrain. Diurnal heating/instability and surface ridging will make for a warm, moist environment for the day on Tuesday with PWAT values generally nearing 1.7". These values are near the 90th percentile for this time of year based on BNA and FFC sounding climatologies. With all of these considerations and embedded shortwave energy, scattered to numerous showers and thunderstorms will continue on Tuesday, especially focused over the terrain. Efficient rainfall rates are expected in any stronger storms, so localized flooding wording will be kept in the HWO, not to mention preceding repeated rainfall. It is also important to note that the NAM shows increasing dry air in the mid-levels, which could allow for increasing lapse rates/instability sufficient for isolated strong/severe convection. However, model confidence is not high enough for additional messaging on this matter as this has been falsely shown in the NAM in recent days. By mid-week, a more quasi-zonal flow pattern will be noted across the southeastern U.S. with the Bermuda High expanding westward. This will lead to increasing subsidence and, hence, decreasing shower/thunderstorm coverage. As the typical summertime pattern continues, the focus will be on the higher terrain for PoPs. An upper shortwave and surface frontal boundary are also expected to set up over the Northern Tier by Thursday, which be features of focus for the weekend. Nevertheless, lessened convective coverage and continued above normal heights mid-week make the case for seasonally hot temperatures well into the 80s to lower 90s. Friday through Sunday Heading through the end of the week and into the weekend, confidence is lower on how the pattern will evolve. The ECMWF and CMC deterministic guidance are both more aggressive with the upper trough and surface frontal boundary approaching from the north, which would increase diurnal chances for rain each day. The GFS shows a similar pattern further to the north with more embedded shortwave energy aloft. In any case, higher PoPs are justified with more focus on the higher terrain and in northern areas closer to the potential shortwave. BW && .AVIATION... 00Z TAF DISCUSSION. A line of rain and thunderstorms will impact CHA over the next two to three hours before potentially impact TYS and weakening as it moves northeast. Do not expect high chance of precip impacts at TRI terminal this evening, but included VCTS for the next few hours. Fog and low cigs will be possible at TAF sites that receive rain this evening, but overall confidence in impacts is low. Included mention of MVFR fog at all sites, but the potential will exist for some IFR/LIFR fog conditional on precip coverage this evening and a calm wind late tonight. By late in the period, additional scattered showers and storms will develop across the area with showers and VCTS mentioned at all sites. JB && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 71 86 70 84 69 / 80 60 60 70 50 Knoxville McGhee Tyson Airport, TN 70 87 70 86 69 / 50 60 50 60 40 Oak Ridge, TN 69 86 69 84 68 / 70 60 50 70 40 Tri Cities Airport, TN 67 88 67 87 66 / 20 60 20 60 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 11, 3:13 PM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 313 PM EDT Sun Jul 11 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-121915- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 313 PM EDT Sun Jul 11 2021 /213 PM CDT Sun Jul 11 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight An isolated strong storm is possible this afternoon along with the possibility of localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few isolated strong storms will be possible Monday, with strong gusty winds the primary threat. Showers and thunderstorms on both Monday and Tuesday will have the potential to produce heavy rainfall, which may cause localized flooding. Afterwards, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Jul 11, 6:06 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Morristown TN
506 PM CDT Sun Jul 11 2021
TNZ098-112245-
Marion TN-
506 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 545 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Sewanee, or 13 miles northwest of Bridgeport, moving
northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Jasper, South Pittsburg, Whitwell, Kimball, Monteagle, Powells
Crossroads, Orme, Martin Springs, Fiery Gizzard State Park and
Griffith Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3524 8585 3524 8582 3522 8577 3522 8574
3524 8569 3529 8571 3529 8569 3531 8565
3530 8563 3532 8556 3527 8549 3526 8545
3498 8560 3499 8586 3522 8586 3522 8587
TIME...MOT...LOC 2206Z 204DEG 30KT 3508 8588
MoultonSpecial weather statement, Jul 11, 6:52 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Morristown TN
652 PM EDT Sun Jul 11 2021
TNZ081>084-099-112330-
Sequatchie TN-Rhea TN-Bledsoe TN-Hamilton TN-Meigs TN-
652 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...SEQUATCHIE...BLEDSOE...
MEIGS AND NORTHERN HAMILTON COUNTIES UNTIL 730 PM EDT/630 PM CDT/...
At 651 PM EDT/551 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southwest of
Pikeville to Dunlap to near Whitwell. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Dayton, Dunlap, Pikeville, Decatur, Soddy-Daisy, Signal Mountain,
Spring City, Walden, Lakesite and Fairmount.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3526 8544 3531 8556 3538 8549 3541 8549
3541 8551 3557 8543 3563 8536 3575 8503
3576 8492 3583 8480 3579 8474 3575 8475
3574 8470 3570 8467 3572 8465 3558 8468
3537 8485 3529 8493 3519 8509 3517 8539
TIME...MOT...LOC 2251Z 249DEG 33KT 3554 8530 3537 8536 3525 8548
MoultonSpecial weather statement, Jul 11, 7:59 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Morristown TN 759 PM EDT Sun Jul 11 2021 TNZ083>085-120045- Rhea TN-Meigs TN-McMinn TN- 759 PM EDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RHEA...CENTRAL MEIGS AND NORTHWESTERN MCMINN COUNTIES UNTIL 845 PM EDT... At 759 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Dayton, moving northeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Decatur, Old Washington, Clear Water, Peakland and Big Spring. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3544 8499 3566 8480 3551 8462 3535 8488 TIME...MOT...LOC 2359Z 215DEG 23KT 3543 8490 JLB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:44 PM EDT | Special Weather Statement | MRX | Knox | 46 min |
| Jul 11, 11:50 AM EDT | Special Weather Statement | MRX | Marion | 40 min |
| Jul 11, 12:26 PM EDT | Special Weather Statement | MRX | Hamilton | 49 min |
| Jul 11, 6:06 PM EDT | Special Weather Statement | MRX | Marion | 39 min |
| Jul 11, 6:52 PM EDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea, Sequatchie | 38 min |
| Jul 11, 7:03 PM EDT | Areal Flood Advisory | MRX | Marion | 3 hr |
| Jul 11, 7:19 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Sequatchie | 3 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.